Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Jun 4, 2021, 8:37 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 5, 2021, 8:40 AM CDT
- In force
- 12 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Fork Brazos River near Fort Griffin (ABYT2). The gauge peaked at 40.84 ft at Jun 3, 2021, 11:00 PM CDT.
- Action stage
- 31 ft
- Minor stage
- 35 ft
- Moderate stage
- 45 ft
- Major stage
- 49 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08085500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
768
WGUS44 KSJT 050137
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
837 PM CDT Fri Jun 4 2021
...The National Weather Service in San Angelo TX has issued a Flood
Warning for the following rivers in Texas...
Clear Fork Brazos River Near Fort Griffin affecting Throckmorton
and Shackelford Counties.
.The river is forecast to fall below Flood Stage early Saturday
morning. The river is forecast to fall below Action Stage late
Saturday morning.
For the Clear Fork Brazos River...including Fort Griffin...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TXC417-447-051345-
/O.NEW.KSJT.FL.W.0008.210605T0137Z-210605T2148Z/
/ABYT2.1.ER.000000T0000Z.210604T1345Z.210605T0948Z.NR/
837 PM CDT Fri Jun 4 2021
The National Weather Service in San Angelo has issued a
* Flood Warning for
the Clear Fork Brazos River Near Fort Griffin.
* From this evening to Saturday afternoon.
* At 8:00 PM CDT Friday the stage was 38.9 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and minor flooding is forecast. This
approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 PM CDT Friday was 40.4 feet.
* Forecast...The river is expected to fall below flood stage late
tonight and continue falling to 12.3 feet Wednesday evening.
* Flood History...This crest compares to a previous crest of 38.9
feet on 08/04/1978.
&&
LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
3296 9933 3296 9947
$$
191 follow-up statement
676
WGUS84 KSJT 051340
FLSSJT
Flood Statement
National Weather Service San Angelo TX
840 AM CDT Sat Jun 5 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Clear Fork Brazos River Near Fort Griffin affecting Throckmorton
and Shackelford Counties.
TXC417-447-051445-
/O.CAN.KSJT.FL.W.0008.000000T0000Z-210605T1340Z/
/ABYT2.1.ER.000000T0000Z.210604T1345Z.210605T1139Z.NR/
840 AM CDT Sat Jun 5 2021
...The Flood Warning for the Clear Fork Brazos River Near Fort
Griffin has been cancelled...
The Flood Warning is cancelled for
the Clear Fork Brazos River Near Fort Griffin.
* At 8:00 AM CDT Saturday the stage was 34.2 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to fall to 11.8 feet Thursday
morning.
&&
LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
3296 9933 3296 9947
$$
21What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:20 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 4, 6:20 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 620 PM CDT Fri Jun 4 2021 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 222 PM CDT Fri Jun 4 2021 Scattered rain showers and isolated thunderstorms have developed across areas east of an Abilene to San Angelo line (as of 215 PM CDT). Expect similar activity to continue through this evening. We will likely see some more isolated showers and thunderstorms again on Saturday afternoon. Some of this activity may have locally heavy rainfall. Otherwise, look for low temperatures to drop into the lower 60s for tonight. Highs will be in the low to middle 80s tomorrow afternoon. && .LONG TERM... (Saturday night through next Friday) Issued at 216 PM CDT Fri Jun 4 2021 An upper level low will be centered over northeast Texas/eastern Oklahoma on Sunday. Mainly dry conditiions are expected, with the low farther to the east. Still, a few showers and thunderstorms are possible during the afternoon hours, mainly across our far eastern counties. Highs will be in the mid 80s to near 90 degrees. Sunday night into Monday morning, an upper level ridge will build across far West Texas and New Mexico, with the aforementioned upper level low over eastern Oklahoma. This will place West Central Texas in northwest flow aloft. The 12Z ECMWF is indicating showers and thunderstorms developing across the South Plains/Southeast New Mexico with this convection moving southeast across the area overnight. The GFS is mainly dry for this time frame. Given the uncertainty, kept PoPs in the slight chance range and kept PoPs confined to the eastern half of the region. The ECMWF again depicts a wetter solution for Monday, with the GFS keeping most convection to our northeast. For now, kept PoPs confined to our eastern counties, but these may need to be expanded if the ECMWF verifies. Drier conditions with slowly increasing temperatures can be expected Tuesday through the end of the work week as an upper level ridge builds across eastern New Mexico/far West Texas. Expect highs in the mid 80s to lower 90s, with a few mid 90s possible in our western counties. && .AVIATION... (00Z TAFS) Issued at 619 PM CDT Fri Jun 4 2021 Expect VFR at the terminals tonight. Expect MVFR ceilings at the terminals Saturday morning. The models are indicating IFR at the KBBD terminal, but confidence is low and staying MVFR for now. Also, going with VCTS at the KJCT terminal until 02Z. && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 80 64 86 / 10 10 0 5 San Angelo 62 84 64 90 / 20 10 0 5 Junction 63 82 66 87 / 30 20 0 5 Brownwood 64 80 65 85 / 20 30 0 20 Sweetwater 63 82 64 87 / 5 5 0 5 Ozona 63 83 66 89 / 20 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...41 LONG TERM....Daniels AVIATION...21
Hazardous weather outlook, Jun 4, 2:08 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 208 PM CDT Fri Jun 4 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-051915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 208 PM CDT Fri Jun 4 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon and evening. The main hazards are locally heavy rainfall and lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Sunday night into Monday, isolated to scattered thunderstorms are expected. The higher chances for thunderstorms will be east of a line from Sweetwater to Mason line. The main hazards will be dangerous lightning and heavy rainfall, which may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 5:14 PM CDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service San Angelo TX 514 PM CDT Fri Jun 4 2021 TXZ054-065-066-127-042245- Runnels TX-Nolan TX-Coke TX-Taylor TX- 514 PM CDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL 545 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over Hylton, moving west at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Blackwell, Hylton, Fort Chadbourne, Oak Creek Reservoir and Shep. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3218 10011 3199 10014 3200 10052 3223 10047 TIME...MOT...LOC 2213Z 098DEG 18KT 3210 10024
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:05 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 5, 2:06 PM CDT | Special Weather Statement | SJT | Concho | 24 min |
| Jun 5, 2:48 PM CDT | Special Weather Statement | SJT | Brown | 42 min |
| Jun 5, 4:53 PM CDT | Areal Flood Advisory | SJT | Mason | 52 min |
| Jun 5, 5:25 PM CDT | Special Weather Statement | SJT | Mason | 50 min |
| Jun 5, 5:33 PM CDT | Areal Flood Advisory | SJT | Mason | 57 min |
| Jun 5, 6:35 PM CDT | Areal Flood Advisory | SJT | McCulloch | 55 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.